Relapse of Creosote poisoning: report of a case taking Seirogan tablets

Shintaro Kajimoto, Takaya Tanaka, Akihiko Hirakawa, Hiroshi Shinya, Nobuaki Matsuo, Toshio Nakatani

Research output: Contribution to journalArticlepeer-review

2 Citations (Scopus)

Abstract

A thirty-eight year old man took about 180 tablets of Seirogan. He was unconscious and had dyspnea with dark brown urine on admission. He recovered gradually after initial treatment. Seirogan contains a phenolic component. Symptoms and signs of poisoning are unconsciousness, convulsion, digestive tract disorder, pulmonary edema, hepatic failure, renal failure, and miosis. Clinical features include dark brown urine. On day 7, he again showed signs of creosote poisoning: relapse of unconsciousness and dark colored urine. Plasma concentration of phenol determined on the day before the relapse was much higher than that expected from the half-life of blood phenol. It is reported that Creosote poisoning results in a decrease in the intestinal peristalsis, or paralytic ileus. We would like to emphasize that a relapse of Creosote poisoning may occur due to possible delayed absorption of the Seirogan tablets.

Original languageEnglish
Pages (from-to)293-296
Number of pages4
JournalChūdoku kenkyū : Chūdoku Kenkyūkai jun kikanshi = The Japanese journal of toxicology
Volume15
Issue number3
Publication statusPublished - 07-2002
Externally publishedYes

All Science Journal Classification (ASJC) codes

  • Medicine(all)

Fingerprint Dive into the research topics of 'Relapse of Creosote poisoning: report of a case taking Seirogan tablets'. Together they form a unique fingerprint.

Cite this